Alert archive / Virginia / Flash Flood Warnings in 2011
Flash Flood Warning 155, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Sep 8, 2011, 5:52 PM EDT for King George County, Stafford County, Virginia. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2011, 5:52 PM EDT (21:52 UTC)
- Expired
- Sep 9, 2011, 1:45 AM EDT
- In force
- 8 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties King George County, VA, Stafford County, VA
The radar
The Sterling radar (KLWX), 78 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 7:00 PM EDT | FLASH FLOOD | Dahlgren, VA | NUMEROUS ROADWAYS CLOSED THROUGHOUT THE COUNTY... WITH MOST CONCENTRATED AND SIGNIFICANT FLASH FLOODING OCCURRING AROUND DAHLGREN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 68 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
519
WGUS51 KLWX 082152
FFWLWX
VAC099-179-090145-
/O.NEW.KLWX.FF.W.0155.110908T2152Z-110909T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
552 PM EDT THU SEP 8 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KING GEORGE COUNTY IN CENTRAL VIRGINIA...
EASTERN STAFFORD COUNTY IN NORTHERN VIRGINIA...
* UNTIL 945 PM EDT
* AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING FROM SHOWERS AND
THUNDERSTORMS MOVING INTO THE WARNED AREA. WITH THE GROUND ALREADY
SATURATED...IT WILL ONLY TAKE LESS THAN ONE INCH OF RAIN IN AN HOUR
TO PRODUCE FLASH FLOODING.
* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
INCLUDE STAFFORD...KING GEORGE...AQUIA CREEK AND POTOMAC CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA...WITH THE HIGHEST ACROSS KING GEORGE COUNTY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3819 7722 3819 7726 3824 7725 3822 7729
3825 7733 3825 7741 3858 7746 3852 7738
3850 7729 3841 7731 3834 7726 3835 7717
3839 7707 3834 7700 3832 7702 3828 7700
3826 7705 3816 7707 3814 7712
$$
JRK2 follow-up statements
161
WGUS51 KLWX 090125
FFWLWX
VAC099-179-090545-
/O.EXT.KLWX.FF.W.0155.000000T0000Z-110909T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
925 PM EDT THU SEP 8 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
KING GEORGE COUNTY IN CENTRAL VIRGINIA...
EASTERN STAFFORD COUNTY IN NORTHERN VIRGINIA...
* UNTIL 145 AM EDT
* AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE TORRENTIAL DOWNPOURS OVER THE NORTHERN NECK OF VIRGINIA.
LOCAL LAW ENFORCEMENT HAS ALREADY REPORTED NUMEROUS ROAD CLOSURES
FROM FLASH FLOODING IN THE WARNED AREA. THIS ADDITIONAL RAIN WILL
PROLONG AND LIKELY WORSEN THE THREAT OF FLASH FLOODING THROUGH LATE
TONIGHT. THIS IS AN EXTREMELY DANGEROUS SITUATION!
* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
INCLUDE STAFFORD...GARRISONVILLE...AQUIA CREEK...KING GEORGE AND
POTOMAC CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3819 7722 3819 7726 3824 7725 3822 7729
3825 7733 3825 7741 3858 7746 3852 7738
3850 7729 3841 7731 3834 7726 3835 7717
3839 7707 3834 7700 3832 7702 3828 7700
3826 7705 3816 7707 3814 7712
$$
JRK194
WGUS71 KLWX 090349
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1149 PM EDT THU SEP 8 2011
VAC099-179-090545-
/O.CON.KLWX.FF.W.0155.000000T0000Z-110909T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KING GEORGE VA-STAFFORD VA-
1149 PM EDT THU SEP 8 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FOR
SOUTHEASTERN STAFFORD AND KING GEORGE COUNTIES...
AT 1142 PM EDT...NUMEROUS ROADWAYS CONTINUED TO BE FLOODED AND
CLOSED ACROSS KING GEORGE COUNTY. MODERATE TO HEAVY RAIN
CONTINUES...AND AN ADDITIONAL 1 TO 3 INCHES IS
POSSIBLE...PARTICULARLY ACROSS SOUTHERN KING GEORGE COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POTOMAC
CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BLACK
MARSH...LAMBS CREEK...CHOTANK CREEK...POTOMAC CREEK...BLACK SWAMP
BRANCH...PASSAPATANZY CREEK...WHITE OAK RUN...BIRCHWOOD RUN...MUDDY
CREEK...WARE CREEK...ACCOKEEK CREEK...MATTOX CREEK...UPPER MACHODOC
CREEK...GAMBO CREEK...WILLIAMS CREEK...PORTOBAGO CREEK...GINGOTEAGUE
CREEK...MILLBANK CREEK...KEYS RUN...DOGUE RUN...JETTS CREEK...PINE
HILL CREEK...PEPPER MILL CREEK...POPLAR NECK CREEK AND MOUNT CREEK.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3819 7722 3819 7726 3824 7725 3822 7729
3825 7733 3825 7739 3839 7731 3834 7726
3835 7717 3839 7707 3834 7700 3832 7702
3828 7700 3826 7705 3816 7707 3814 7712
$$
SBKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 3:28 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Sep 8, 3:28 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
328 PM EDT THU SEP 8 2011
.SYNOPSIS...
LOW PRESSURE WILL REMAIN OVER THE OHIO VALLEY THROUGH THE END OF
THE WEEK. THE INTERACTION OF TROPICAL MOISTURE AND LOW PRESSURE
WILL RESULT IN PERIODS OF HEAVY SHOWERS. IMPROVING CONDITIONS ARE
EXPECTED OVER THE WEEKEND AS LOW PRESSURE WEAKENS.
&&
.NEAR TERM /THROUGH FRIDAY/...
LATEST HEAVY BAND OF SHOWERS AND THUNDERSTORMS HAS SET UP THIS
AFTERNOON...HITTING THE WESTERN WASHINGTON D.C. SUBURBS THE
HARDEST AS OF 3 PM. THIS BAND WILL CONTINUE TO MOVE
NORTH/NORTHWEST OVER THE NEXT SEVERAL HOURS WITH FLASH FLOODING
POSSIBLE UNDER THE HEAVY BAND.
MAIN CULPRITS RESPONSIBLE REMAIN FAIRLY STATIC TONIGHT...AN UPPER
LOW SPINNING OVER THE OHIO VALLEY...A CONVERGENT AXIS NEAR A LOW
LEVEL FRONTAL BOUNDARY OVER THE CENTRAL PART OF THE CWA AND ALSO A
PLUME OF TROPICAL MOISTURE/HIGH PRECIPITABLE WATER AIR.
HEAVY RAINFALL/FLASH FLOODING MAY LAST WELL INTO THE NIGHT AS THE
BAND VERY SLOWLY TILTS NORTH/NORTHWEST. FLASH FLOOD WATCH REMAINS
IN EFFECT UNTIL 2 AM...EXCEPT UNTIL 6 PM FOR LOWER SOUTHERN
MARYLAND.
STILL CANT RULE OUT AN ISOLATED TORNADO INTO THIS AFTERNOON MAINLY
CENTRAL/SOUTHERN MARYLAND ALTHOUGH IT APPEARS THAT THIS THREAT IS
LIMITED AND WILL WANE WITH TIME. WILL KEEP MENTION IN THE HWO.
ATMOSPHERE REMAINS JUICY ON FRIDAY AND UPPER LOW REMAINS TO THE
WEST...SO EXPECT MORE SHOWERS ON FRIDAY. ACTIVITY MAY NOT BE QUITE
AS WIDESPREAD NOR HEAVY AS TODAY...BUT IT WON/T TAKE MUCH MORE
RAINFALL IN SOME AREAS TO REINSTIGATE FLASH FLOODING.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
LITTLE CHANGE TO GRIDS FOR THE LATE FRI-LATE SAT PERIOD. WHAT WE ARE
EXPERIENCING IS A SLOW END TO THIS WEEK-LONG RAIN EVENT EARLY SAT.
BY THEN...A TRANSITION WILL BE TAKING PLACE IN THE UPPER PATTERN AND
KATIA WILL BE SPEEDING OFF THE NOVA SCOTIA COAST. THE UPPER LOW THAT
USED TO T.S. LEE WILL STILL BE STUCK ROTATING ABOUT THE UPPER
MIDWEST...BUT ITS ALTC COAST MOISTURE FEED WILL BE CUT OFF AND THE
UPPER FLOW WILL BECOME MORE ZONAL ACROSS THE MID ATLC. THE MAIN
EAST-WEST PRECIP BAND WILL BE STATIONED ACROSS THE I-90 CORRIDOR
FROM NEAR CHICAGO TO NYC AND SRN NEW ENGLAND. A FEW RESIDUAL SHOWERS
MAY DOT THE NRN PORTIONS OF THE CWA OVERNIGHT AND EARLY SAT...BUT
MOST OF THE ACTIVITY WILL HAVE DIED OFF BY THEN. WITH THE UPPER LOW
STILL CUT OFF OVER THE MID MS VLY/OHIO VLY INTO THE WEEKEND...SKIES
WILL REMAIN MOSTLY CLOUDY AND A QUICK ISOLATED SHOWER NOT OUT OF THE
QUESTION ON SAT/SAT NIGHT.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
THE UPPER LEVEL LOW THAT IS CURRENTLY LOCATED OVER THE OHIO VALLEY
WILL BEGIN WEAKENING AT THE END OF THE WEEKEND EVENTUALLY BECOMING A
SHORTWAVE TROUGH. THE WEAKENING SHORT WAVE WILL MOVE ACROSS THE
REGION AS IT DRIFTS OFFSHORE SUNDAY AND MONDAY CREATING THE CHANCE
FOR SHOWERS AND THUNDERSTORMS SUNDAY. AT THE END OF THE
WEEKEND...CANADIAN SURFACE HIGH PRESSURE WILL BUILD SOUTHWARD INTO
THE MID ATLANTIC. THIS WILL HELP TO LOWER PRECIP CHANCES FOR THE
BEGINNING OF THE WORK WEEK.
ADDITIONALLY...FLOW THROUGHOUT THE ATMOSPHERE IS STILL EXPECTED TO
BECOME MORE ZONAL THROUGH TUESDAY AS THE TROUGH DRIFTS OFFSHORE.
THIS WILL FURTHER ASSIST IN DRYING OUT THE ATMOSPHERE AND DECREASE
PRECIP CHANCES ACROSS THE CWA FOR THE BEGINNING OF THE WORK WEEK. A
LOW PRESSURE SYSTEM IS PROGGED TO MOVE NORTH OF THE REGION ACROSS
NEW ENGLAND MID-WEEK. THIS WILL CREATE A CHANCE FOR SHOWERS AND
THUNDERSTORMS WEDNESDAY AND THURSDAY DUE TO THE CLOSE PASSAGE OF A
COLD FRONT.
TEMPERATURES WILL REMAIN SEASONABLE THROUGH THE LONG TERM.
DECREASING CLOUD COVER OVER THE WEEKEND WILL ALLOW DAYTIME HIGHS TO
ONCE AGAIN CLIMB INTO THE MID 80S WITH LOWS IN THE LOW TO MID 60S.
AS THE OVERALL SYNOPTIC PATTERN BEGINS TO TRANSITION...DRIER
CONTINENTAL AIR WILL PUSH INTO THE CWA HELPING TO LOWER RH VALUES.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
HEAVY BAND OF SHOWERS/THUNDER WILL AFFECT IAD THROUGH 21-22Z WITH IFR
VSBYS/CIGS. THIS MAY EVENTUALLY TILT BACK TO MRB THIS EVENING. CHO
LIKELY MISSES OUT ON RAIN BUT MAY REMAIN IFR THROUGH THE DURATION.
BRIEF IMPROVEMENT TO MVFR THIS AFTERNOON MAY OCCUR FROM DCA-
BWI...BUT ANY IMPROVEMENT WILL BE BRIEF AND IFR/LIFR CONDITIONS
ARE EXPECTED TO RETURN THIS EVENING AND LAST INTO FRIDAY
MORNING...WHETHER IN OR OUT OF SHOWERS.
RAIN CHANCES WILL LARGELY COME TO AN END FRI NIGHT/EARLY SAT. SKIES
WILL REMAIN AT LEAST MOSTLY CLOUDY ON SAT...THOUGH WINDS WILL BE
LIGHT AND CONDITIONS MUCH DRIER THAN IN PAST DAYS.
SCATTERED SHOWER AND THUNDERSTORM ACTIVITY OVER THE WEEKEND COULD
OCCASIONALLY LOWER VISIBILITIES AT AREA TERMINALS. CEILINGS WILL
BEGIN TO RISE AS DRIER AIR BECOMES ENTRAINED ACROSS THE CWA.
&&
.MARINE...
EASTERLY FLOW WILL INCREASE A LITTLE THROUGH THIS EVENING...UP TO
15 KT. ANY SHOWERS/ISOLATED THUNDERSTORMS WILL PRODUCE LOCAL VSBY
RESTRICTIONS. WINDS ARE EXPECT TO SHIFT MORE TOWARD THE SOUTH BY
FRIDAY AFTERNOON.
LIGHT ELY FLOW OVER THE WATERS TO START OFF THE WEEKEND...W/ A WEAK
SFC LOW MOVING OFF THE COAST AND HURR KATIA TAKING OFF TOWARD THE
NRN ATLC.
DECREASING SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED OVER THE
WEEKEND. PRIMARILY LIGHT WINDS INCREASING TO ABOUT 10KT IN THE
AFTERNOONS SHOULD LIMIT SEAS TO 2 FT OR LESS.
&&
.HYDROLOGY...
ALTHOUGH WE ARE SEEING A BADLY-NEEDED LULL IN THE HEAVY PRECIP OVER
CENTRAL AND SOUTHERN MARYLAND...EXTREME RAINFALL FROM THE PAST 24
HOURS /AND REALLY PAST FIVE DAYS/ HAS DONE PLENTY OF DAMAGE ALREADY.
NUMEROUS ROADS ARE STILL CLOSED WITH STREAMS AND RIVERS OUT OF THEIR
BANKS...AND EVEN THOUGH THE RAIN HAS SLACKENED...SOME OF THESE
RIVERS ACTUALLY CONTINUE TO RISE FROM RUNOFF AND UPSTREAM FLOW.
FLOOD WARNINGS REMAIN IN EFFECT FOR THIS. EXTENSION OF THESE
WARNINGS...AND ISSUANCE OF ADDITIONAL ONES...ARE BOTH PROBABLY
LIKELY THIS AFTERNOON.
THE RAIN TODAY HAS SHIFTED FARTHER TO THE WEST...INTO AREAS THAT
HAVE GENERALLY SEEN LITTLE RAIN IN THE PAST FEW DAYS. WE WILL STILL
HAVE TO WATCH FOR TRAINING BANDS THAT COULD DROP A LOT OF RAINFALL.
IT IS WORTH STRESSING THAT NONE OF THESE STREAMS WILL AFFECT THE
POTOMAC...SHENANDOAH...OR RAPPAHANNOCK RIVERS. THERE IS A CREST OF
WATER MOVING DOWN THE POTOMAC...WITH SOME LOCAL INFLOW COMING FROM
THE MONOCACY...SENECA CREEK...AND ROCK CREEK. THIS IS NOT EXPECTED
TO CAUSE FLOODING...THOUGH THERE MAY BE SOME MINOR INDUNDATION OF
LOW WATER SPOTS AT EDWARDS FERRY...AND WHITES FERRY HAS BEEN
REPORTED CLOSED...WHICH OCCURS WELL BELOW FLOOD STAGE.
THE SMALL FRESHWATER PUSH IS ALSO UNLIKELY TO CREATE SIGNIFICANT
ISSUES ON THE UPPER TIDAL POTOMAC...BUT THERE ARE TIDAL-RELATED
CONCERNS. FOR MORE ON THAT SEE THE COASTAL FLOOD SECTION.
&&
.TIDES/COASTAL FLOODING...
ANOMALIES WERE RUNNING 1 TO 2 FEET THIS AFTERNOON. COASTAL FLOOD
ADVISORY REMAINS UP FOR THE AFTERNOON/EVENING HIGH TIDE CYCLE AND
HAVE ALSO EXTENDED THE ADVISORY TO LAST INTO THE OVERNIGHT/FRIDAY
MORNING HIGH TIDE CYCLE. WILL REALLY HAVE TO WATCH THE UPPER TIDAL
POTOMAC AROUND ALEXANDRIA...WASHINGTON CHANNEL AND WASHINGTON
HARBOUR AS THIS IS A HIGH LEVEL ADVISORY AND NOT TOO FAR FROM
MODERATE THRESHOLDS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 2 AM EDT FRIDAY FOR DCZ001.
COASTAL FLOOD ADVISORY UNTIL 10 AM EDT FRIDAY FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 2 AM EDT FRIDAY FOR MDZ003>007-009>011-
013-014.
COASTAL FLOOD ADVISORY UNTIL 10 AM EDT FRIDAY FOR MDZ007-011-
013-014-016>018.
FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR MDZ016>018.
VA...FLASH FLOOD WATCH UNTIL 2 AM EDT FRIDAY FOR VAZ031-042-052>055-
501-502.
COASTAL FLOOD ADVISORY UNTIL 10 AM EDT FRIDAY FOR VAZ052>055-
057.
WV...FLASH FLOOD WATCH UNTIL 2 AM EDT FRIDAY FOR WVZ051>053.
MARINE...NONE.
&&
SYNOPSIS...BPP
NEAR TERM...BPP
SHORT TERM...GMS
LONG TERM...CJL
AVIATION...BPP/GMS/CJL
MARINE...BPP/GMS/CJL
HYDROLOGY...JCE
TIDES/COASTAL FLOODING...BPPHazardous weather outlook, Sep 8, 5:16 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 516 PM EDT THU SEP 8 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 090930- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 516 PM EDT THU SEP 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT ACROSS THE OUTLOOK AREA UNTIL 2 AM. PLEASE REFER TO THE LATEST FLOOD WATCH MESSAGE FOR DETAILS. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS CENTRAL AND SOUTHERN MARYLAND. AN ISOLATED TORNADO CANT BE RULED OUT IN ANY THUNDERSTORM. A COASTAL FLOOD ADVISORY IS IN EFFECT ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COASTAL FLOOD ADVISORY CONTINUES ACROSS THE WESTERN SHORE OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER FRIDAY MORNING. MINOR TIDAL FLOODING COULD PERSIST DURING THE SUBSEQUENT HIGH TIDE CYCLE FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. PLEASE RELAY REPORTS OF FLOODING AND HEAVY RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-090930- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 516 PM EDT THU SEP 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT UNTIL 2 AM FOR THE WASHINGTON DC AND BALTIMORE SUBURBS WEST TO MARTINSBURG AND HAGERSTOWN. PLEASE REFER TO THE LATEST FLOOD WATCH MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. PLEASE RELAY REPORTS OF FLOODING AND HEAVY RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Sep 8, 4:09 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
409 PM EDT THU SEP 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM FLASH FLOOD FAIRFAX 38.86N 77.30W
09/08/2011 CITY OF FAIRFAX VA TRAINED SPOTTER
HIGH WATER OVER THE ROAD AT US 50 AND EATON PLACE
&&
EVENT NUMBER LWX1101862
LISTEMAALocal storm report, Sep 8, 4:10 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
410 PM EDT THU SEP 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM FLASH FLOOD 1 NE FAIRFAX 38.86N 77.28W
09/08/2011 CITY OF FAIRFAX VA TRAINED SPOTTER
HIGH WATER OVER THE ROAD AT US 50 AND DRAPER DRIVE
&&
EVENT NUMBER LWX1101863
LISTEMAALocal storm report, Sep 8, 4:12 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
412 PM EDT THU SEP 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM FLASH FLOOD 2 ENE FAIRFAX 38.86N 77.27W
09/08/2011 CITY OF FAIRFAX VA TRAINED SPOTTER
HIGH WATER OVER THE ROAD AT PICKETT ROAD AND OLD
PICKETT ROAD
&&
EVENT NUMBER LWX1101864
LISTEMAALocal storm report, Sep 8, 4:13 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
413 PM EDT THU SEP 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM FLASH FLOOD 1 ENE FAIRFAX 38.86N 77.28W
09/08/2011 CITY OF FAIRFAX VA TRAINED SPOTTER
HIGH WATER OVER THE ROAD AT OLD LEE HIGHWAY AND RIDGE
DRIVE
&&
EVENT NUMBER LWX1101865
LISTEMAALocal storm report, Sep 8, 4:15 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
415 PM EDT THU SEP 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM FLASH FLOOD FAIRFAX 38.85N 77.30W
09/08/2011 CITY OF FAIRFAX VA TRAINED SPOTTER
WATER OVER THE ROAD AT UNIVERSITY DRIVE AND KENMORE
DRIVE
&&
EVENT NUMBER LWX1101866
LISTEMAALocal storm report, Sep 8, 4:39 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
439 PM EDT THU SEP 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLASH FLOOD 1 NNE CHANTILLY 38.88N 77.41W
09/08/2011 FAIRFAX VA TRAINED SPOTTER
HIGH WATER AT STRINGFELLOW RD AND RT 50. ROAD CLOSED
&&
EVENT NUMBER LWX1101867
WOODY!The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:29 PM EDT | Special Marine Warning | LWX | 66 min | |
| Sep 7, 8:32 PM EDT | Special Marine Warning | LWX | 61 min | |
| Sep 7, 8:42 PM EDT | Tornado Warning | LWX | King George | 33 min |
| Sep 7, 9:09 PM EDT | Flash Flood Warning | LWX | Arlington, Fairfax, King George, City of Alexandria, City of Falls Church | 3 hr |
| Sep 8, 12:14 AM EDT | Special Marine Warning | LWX | 61 min | |
| Sep 8, 12:54 AM EDT | Special Marine Warning | LWX | 96 min | |
| Sep 8, 1:42 AM EDT | Special Weather Statement | LWX | Arlington, City of Alexandria, City of Falls Church | 93 min |
| Sep 8, 3:55 AM EDT | Areal Flood Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Falls Church | 14 hr |
| Sep 8, 12:23 PM EDT | Flash Flood Warning | LWX | Arlington, Fairfax, Prince William, City of Alexandria, City of Fairfax, City of Falls Church | 11 hr |
| Sep 8, 2:31 PM EDT | Flash Flood Warning | LWX | Fairfax, Loudoun, Prince William, City of Fairfax, City of Manassas, City of Manassas Park | 5 hr |
| Sep 8, 3:23 PM EDT | Special Weather Statement | LWX | Fairfax, Prince William, City of Fairfax, City of Manassas, City of Manassas Park | 97 min |
| Sep 8, 5:17 PM EDT | Special Marine Warning | LWX | 88 min | |
| Sep 8, 5:27 PM EDT | Flash Flood Warning | LWX | Arlington, City of Falls Church | 3 hr |
| Sep 8, 7:01 PM EDT | Flash Flood Warning | LWX | Culpeper, Fairfax, Fauquier, Loudoun, Prince William, Spotsylvania and 5 more | 4 hr |
| Sep 8, 7:17 PM EDT | Special Marine Warning | LWX | 58 min | |
| Sep 8, 7:19 PM EDT | Special Marine Warning | LWX | 41 min |
Nearby
Flash Flood Warnings in Virginia, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.